Saturday, 22 August 2009

Sleeping For England

After more than a week with little or no sleep at night, yesterday evening I took the medication that I got from my GP went to bed at about 7.30pm and was asleep very quickly. I slept through the night, except for a couple of calls of nature, and I slept through the morning and eventually woke up about half an hour ago.

I am still very sleepy from the tablets, and I am definitely not in a fit state to drive or operate machinery, but I shall get myself something to eat, sort out a DVD to watch, and have an afternoon with my knitting.

I hate it when depression robs me of the ability to sleep. I can usually continue to operate in a normal way for a week or so before I know that I have to resort to some sort of medication to help me. The problem with the additional medication is that it robs me of the ability to do anything meaningful for the first few days that I take it. I remain woozy for hours after I have woken up and nothing is very easy to achieve, even the simplest task.

The next couple of weeks are undoubtedly going to be difficult for me. I shall continue to do whatever I can to maintain a normal life (or what passes for normal for me) and try to ensure that I eat something everyday and sleep at least for a few hours every night. I know that this horrible darkness will pass and I will survive to come out the other side. After all, I have done it so many times over the last 11 years.

3 comments:

Kate said...

Helo there!
It's been a while, hasn't it? I think I was taking the same or simular anti-d's for the last 3 months and yes, the first few days are the most difficult (the grogginess and all-day drowsiness) although for me it was a very welcome change from the constant grinding insomnia and racing thoughts. Eventually I was getting the best sleep I've had in years and feeling so much more capable in the daytimes but, alas, the effects were beginning to wear off last month. I have stopped them now but still retain a packet for emergencies. Nice to know there is something that genuinely works - even if just a short term measure - where all other sleeping pills have failed.
I'm sorry things are dark for you at the moment. It's terrible being sad at the best of times but during sunny days and during this, (my favourite) mellow time of year, it is quite intolerable. I'm happy you have a treat or two lined up. I find that is the best way to approach the more tricky times. Be prepared and stock up your larder with treats and distractions!
I will be thinking of you.
Kate.x

Alison said...

Can I ask which AD it is you are taking at night for the sleep issues?

madsadgirl said...

Amitriptyline.